U.S. doctors online nowAsk doctors free
A 29-year-old member asked:

Could an overdose of ativan (lorazepam) be fatal?

2 doctor answers8 doctors weighed in
Dr. William Goldie
Pediatric Neurology 48 years experience
Rarely alone: Ativan (lorazepam) by mouth is fairly safe. If given by IV it can stop breathing. However, if Ativan (lorazepam) is added to alcohol, narcotics, or other sedatives, the combination can be fatal. Chronic use can lead to addition and dependence on more powerful and potentially fatal drugs.
Dr. Cyma Khalily
Psychiatry 35 years experience
DEFINITELY!!!!!!: Ativan (lorazepam) is a sedative/hypnotic agent. It can cause respiratory depression which means you stop breathing. Please seek help immediately if you or someone you know has taken an overdose or is planning on taking an overdose. This is not something to play around with at all!

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A 38-year-old member asked:
2 doctor answers2 doctors weighed in
A 42-year-old member asked:
1 doctor answer2 doctors weighed in
A 35-year-old member asked:
2 doctor answers2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Aug 12, 2019
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.